NUMERICAL STUDY OF EFFECT OF ROUGHNESS ON POROUS LONG JOURNAL BEARING WITH HETEROGENEOUS SURFACE

Authors

  • G. K. KALAVATHI DEPARTMENT OF MATHEMATICS, MALNAD COLLEGE OF ENGINEERING, HASSAN, KARNATAKA, INDIA
  • P. A. DINESH DEPARTMENT OF MATHEMATICS, M. S. RAMAIAH INSTITUTE OF TECHNOLOGY, BANGALORE, KARNATAKA, INDIA
  • K. GURURAJAN DEPARTMENT OF MATHEMATICS, MALNAD COLLEGE OF ENGINEERING, HASSAN, KARNATAKA, INDIA

Abstract

The present paper describes the numerical study of surface roughness effects on infinitely long journal bearing with slip/no-slip surfaces. Christensen stochastic theory is adopted to study the effect of roughness. The governing equations are obtained by considering suitable boundary conditions and which are found to be non-linear partial differential equations and are solved using numerical method. To find the angle
of cavitation, Regula-falsi method is used. The Gaussian 16-point formula is used to estimate load carrying capacity, attitude angle, friction and coefficient of friction. It was found that surface roughness effect is more dominant for the long bearing approximation and the influence of longitudinal and transverse roughness is in reverse trend. Further, attitude angle decreases as compared to smooth for transverse roughness whereas it is insignificant for longitudinal roughness. It is observed that, as a particular, results of infinitely long journal bearing are significantly different than those for the narrow journal bearing.

Downloads

Published

2017-01-28

How to Cite

KALAVATHI, G. K., DINESH, P. A., & GURURAJAN, K. (2017). NUMERICAL STUDY OF EFFECT OF ROUGHNESS ON POROUS LONG JOURNAL BEARING WITH HETEROGENEOUS SURFACE. Journal of the Nigerian Mathematical Society, 35(3), 468-487. Retrieved from https://ojs.ictp.it/jnms/index.php/jnms/article/view/43

Issue

Section

Articles